Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 27, 2021Covington County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 27, 2021, 5:13 PM CDT for Covington County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 5:13 PM CDT (22:13 UTC)
Expired
Jun 27, 2021, 6:15 PM CDT
In force
62 min
Issued by
NWS Jackson, MS

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS84 KJAN 272213
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
513 PM CDT Sun Jun 27 2021
 
MSZ056-065-272315-
Smith MS-Covington MS-
513 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMITH AND
NORTHEASTERN COVINGTON COUNTIES UNTIL 615 PM CDT...

At 512 PM CDT, Meteorologists were tracking a strong thunderstorm 9
miles southeast of Taylorsville, or 11 miles southwest of Stringer,
moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Taylorsville around 540 PM CDT.

Other locations impacted by this storm include Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3182 8965 3197 8943 3183 8931 3181 8931
      3180 8932 3180 8940 3163 8940
TIME...MOT...LOC 2212Z 149DEG 17KT 3172 8936 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:08 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 27, 3:08 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
308 PM CDT Sun Jun 27 2021

.DISCUSSION...

Tonight & Monday...

Tonight: A quiet night is in store as sfc ridging builds in &
convection begins to wane shortly after sunset. Northern Gulf
Coast will be caught in between two cold core lows, one moving
into south TX/northern Mexico & another open wave over the FL
peninsula. With abundant low-level moisture, near to slightly
above normal lows are expected in the low 70s.

Monday: As open wave traverses to the W across the FL panhandle &
N Gulf Coast, stagnant sfc/upper air pattern will remain. Continued
moisture advection & gradual ascent from approaching open wave
will help rain chances to be more expansive to the N/NE than
today. Scattered to numerous showers & storms are expected,
especially SW half of a line from Greenville to Jackson to
Hattiesburg. Some low-level WAA will ensue & heat & humidity will
only slightly increase, with highs in upper 80s-low 90s & heat
indices around 100 degrees. A little more destabilization & cold
pool potential could bring a few gusty showers or isolated storms,
especially in an W/NW bowing segments. /DC/

Monday night through Saturday night...Showers will diminish during
the evening hours on Monday, leaving partly cloudy skies overnight,
with lows in the low 70s. Weak upper ridging will continue to
prevail on Tuesday, with isolated to scattered showers and
thunderstorms once again, with highs in the low 90s. The ridge will
continue to weaken on Wednesday and as result, expect a little more
widespread coverage of storms.

The upper ridge will shift east of the area by Thursday, as an upper
trough dips southward into the Ohio Valley. Both the GFS/ECMWF are
in pretty good agreement on the timing of this feature as we move
into the weekend. Expect an increase in shower/thunderstorms
activity on Thursday, but especially on Friday as the trough drags
an anomalous cold front into north Mississippi. The GFS indicates
2.0 plus PWATS across the area on Friday and this combined with the
front, expect widespread thunderstorm activity. The boundary will
slowly move south across the area Friday night with continued
showers/thunderstorms. With the increase in clouds/thunderstorms
temperatures should be cooler on Friday, with highs in the mid/upper
80s.

The front will continue to move south of the area on Saturday,
ushering cooler/drier air. Highs on Saturday will top out in the mid
80s. Expect cooler lows Saturday night, ranging from the mid 60s
north to around 70 in the south. /15/

&&

.AVIATION...
18Z TAF discussion:
VFR flight cats are ongoing across the region, with some scattered
light SHRA/TSRA near HBG & PIB. Expect these to move W/NW & get
close to JAN, HKS & possibly MEI by late aftn. Lower confidence
exists in I-20 corridor TAF sites being impacted. Thus, did not
introduce in this forecast. Winds will mainly E-SE around 10-15mph
with brief higher gusts. Expect any light SHRA/TSRA to wind down
between 28/00-02Z, with MEI possibly on the later side. Some low
MVFR-IFR flight cats, due to low cigs/stratus & MVFR vis/fog, are
expected to redevelop between 28/08-10Z. This will linger through
28/13-14Z at JAN, HKS, MEI & especially Hwy 84 corridor TAF sites
of HBG & PIB. More coverage of showers & storms are expected
Monday, with a little stronger wind Monday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  91  71  91 /  12  32   9  22
Meridian      69  91  69  91 /  17  22   9  38
Vicksburg     73  92  71  94 /  17  48  12  18
Hattiesburg   72  90  70  91 /  20  51   5  39
Natchez       72  90  70  91 /  22  67   8  25
Greenville    73  91  72  91 /   9  29  13  19
Greenwood     72  92  71  92 /   8  24  12  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC/15
Hazardous weather outlook, Jun 27, 2:37 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
237 PM CDT Sun Jun 27 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
237 PM CDT Sun Jun 27 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

23

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 27, 2:17 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
217 PM CDT Sun Jun 27 2021

MSZ064-072-073-272000-
Jefferson Davis MS-Lamar MS-Marion MS-
217 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
NORTHWESTERN LAMAR AND SOUTHERN JEFFERSON DAVIS COUNTIES UNTIL 300 PM
CDT...

At 217 PM CDT, Meteorologists were tracking a strong thunderstorm
over Improve, or 10 miles northeast of Columbia, moving northwest at
20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bunker Hill around 225 PM CDT.

Other locations impacted by this storm include Bassfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3147 8993 3158 8970 3156 8964 3154 8960
      3151 8960 3151 8959 3144 8959 3143 8958
      3143 8954 3130 8948 3123 8986
TIME...MOT...LOC 1917Z 152DEG 17KT 3138 8972

TW
Special weather statement, Jun 27, 2:45 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
245 PM CDT Sun Jun 27 2021

MSZ064-065-272045-
Jefferson Davis MS-Covington MS-
245 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN COVINGTON AND NORTHERN
JEFFERSON DAVIS COUNTIES UNTIL 345 PM CDT...

At 244 PM CDT, Meteorologists were tracking a strong thunderstorm
near Carson, or 12 miles southwest of Collins, moving northwest at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Lone Star around 300 PM CDT.
  Prentiss around 305 PM CDT.
  Clem around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3154 8960 3158 8970 3150 8987 3169 8998
      3176 8997 3178 8963 3143 8945 3143 8958
TIME...MOT...LOC 1944Z 152DEG 19KT 3154 8973

TW
Special weather statement, Jun 27, 4:40 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
440 PM CDT Sun Jun 27 2021

MSZ066-272215-
Jones MS-
440 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 515
PM CDT...

At 440 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ellisville, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Laurel and Ellisville around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3157 8904 3145 8916 3162 8932 3173 8919
TIME...MOT...LOC 2140Z 144DEG 20KT 3157 8916

TW
Special weather statement, Jun 27, 5:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT Sun Jun 27 2021

MSZ066-272245-
Jones MS-
503 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
545 PM CDT...

At 503 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Ellisville, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hebron around 515 PM CDT.

Other locations impacted by this storm include Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3163 8940 3180 8940 3180 8927 3161 8920
      3153 8930
TIME...MOT...LOC 2203Z 147DEG 16KT 3167 8931

TW
Special weather statement, Jun 27, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CDT Sun Jun 27 2021

MSZ056-065-272315-
Smith MS-Covington MS-
513 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMITH AND
NORTHEASTERN COVINGTON COUNTIES UNTIL 615 PM CDT...

At 512 PM CDT, Meteorologists were tracking a strong thunderstorm 9
miles southeast of Taylorsville, or 11 miles southwest of Stringer,
moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Taylorsville around 540 PM CDT.

Other locations impacted by this storm include Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3182 8965 3197 8943 3183 8931 3181 8931
      3180 8932 3180 8940 3163 8940
TIME...MOT...LOC 2212Z 149DEG 17KT 3172 8936

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:17 PM CDTSpecial Weather StatementJANJefferson Davis43 min
Jun 27, 2:45 PM CDTSpecial Weather StatementJANJefferson Davis60 min
Jun 27, 4:40 PM CDTSpecial Weather StatementJANJones35 min
Jun 27, 5:03 PM CDTSpecial Weather StatementJANJones42 min
Jun 27, 5:29 PM CDTSpecial Weather StatementJANJasper46 min
Jun 27, 5:40 PM CDTSpecial Weather StatementJANSmith65 min
Jun 27, 5:54 PM CDTSpecial Weather StatementJANJasper51 min
Jun 27, 6:10 PM CDTSpecial Weather StatementJANSmith50 min
Jun 27, 6:32 PM CDTSpecial Weather StatementJANRankin, Scott43 min
Jun 27, 6:37 PM CDTSpecial Weather StatementJANClarke38 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.